Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 17, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 13, 2014, 4:07 PM EDT for Miami-Dade County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2014, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 13, 2014, 4:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 14 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:08 PM EDT | TSTM WND GST 62 | 2 Wnw Kendale Lakes, FL | |
| Jun 13, 4:10 PM EDT | TSTM WND DMG | Kendale Lakes, FL | MULTIPLE TREES DOWN AT MICCOSUKEE GOLF AND COUNTRY CLUB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS52 KMFL 132007
SVRMFL
FLC086-132045-
/O.NEW.KMFL.SV.W.0017.140613T2007Z-140613T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT FRI JUN 13 2014
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...
* UNTIL 445 PM EDT
* AT 407 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED OVER KENDALE LAKES...OR NEAR KENDALL...AND MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...CORAL GABLES...KEY BISCAYNE...SOUTH MIAMI...KENDALL...BLACK
POINT...THE REDLAND...PINECREST...SWEETWATER...WEST MIAMI...CUTLER
BAY...UNIVERSITY OF MIAMI...ZOO MIAMI...UNIVERSITY PARK...GLENVAR
HEIGHTS...KENDALE LAKES...RICHMOND WEST...WEST KENDALL...CORAL
TERRACE AND SUNSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2567 8016 2569 8026 2561 8031 2557 8030
2553 8017 2556 8027 2555 8032 2552 8018
2545 8019 2550 8019 2553 8033 2552 8033
2563 8054 2580 8046 2571 8015
TIME...MOT...LOC 2007Z 293DEG 25KT 2569 8043
$$
AK3 follow-up statements
362
WWUS52 KMFL 132015
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT FRI JUN 13 2014
FLC086-132045-
/O.CON.KMFL.SV.W.0017.000000T0000Z-140613T2045Z/
MIAMI-DADE FL-
415 PM EDT FRI JUN 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...
AT 413 PM EDT...AN EARTH NETWORKS MESONET AT LAMAR LOUISE CURRY
MIDDLE SCHOOL REPORTED A WIND GUST OF 62 MPH. THIS STORM WAS LOCATED
OVER THE CROSSINGS...OR OVER KENDALL...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MIAMI...CORAL GABLES...KEY BISCAYNE...SOUTH MIAMI...KENDALL...BLACK
POINT...THE REDLAND...PINECREST...SWEETWATER...WEST MIAMI...CUTLER
BAY...UNIVERSITY OF MIAMI...ZOO MIAMI...UNIVERSITY PARK...GLENVAR
HEIGHTS...KENDALE LAKES...RICHMOND WEST...WEST KENDALL...CORAL
TERRACE AND SUNSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2567 8016 2569 8026 2561 8031 2557 8030
2553 8017 2556 8027 2555 8032 2552 8018
2545 8019 2550 8019 2553 8033 2552 8033
2563 8054 2580 8046 2571 8015
TIME...MOT...LOC 2013Z 293DEG 25KT 2567 8038
$$
AK628
WWUS52 KMFL 132029
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
429 PM EDT FRI JUN 13 2014
FLC086-132045-
/O.CON.KMFL.SV.W.0017.000000T0000Z-140613T2045Z/
MIAMI-DADE FL-
429 PM EDT FRI JUN 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EAST CENTRAL MIAMI-DADE COUNTY...
AT 428 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM HAS A HISTORY OF PRODUCING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER CUTLER BAY...OR NEAR
KENDALL...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
BLACK POINT...KENDALL...THE REDLAND...PINECREST...CUTLER BAY...ZOO
MIAMI...RICHMOND WEST...RICHMOND HEIGHTS...PALMETTO BAY...GOULDS...
WEST PERRINE...THE CROSSINGS...COUNTRY WALK...PRINCETON...PALMETTO
ESTATES...HOWARD...SOUTH MIAMI HEIGHTS...THREE LAKES AND THE FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2558 8045 2568 8038 2566 8028 2561 8031
2557 8030 2553 8017 2556 8027 2555 8032
2552 8018 2545 8019 2550 8019 2553 8033
2552 8033
TIME...MOT...LOC 2028Z 300DEG 21KT 2560 8035
$$
AK745
WWUS52 KMFL 132040
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EDT FRI JUN 13 2014
FLC086-132050-
/O.EXP.KMFL.SV.W.0017.000000T0000Z-140613T2045Z/
MIAMI-DADE FL-
440 PM EDT FRI JUN 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI-DADE COUNTY
WILL EXPIRE AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2558 8045 2568 8038 2566 8028 2561 8031
2557 8030 2553 8017 2556 8027 2555 8032
2552 8018 2545 8019 2550 8019 2553 8033
2552 8033
TIME...MOT...LOC 2036Z 293DEG 25KT 2560 8035
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:48 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 13, 2:48 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 248 PM EDT FRI JUN 13 2014 .SHORT TERM...(TONIGHT-SUNDAY NIGHT) ANOTHER ACTIVE LATE AFTERNOON AND EVENING APPEARS TO BE SETTING UP ONCE AGAIN ACROSS PORTIONS OF SOUTH FLORIDA, ESPECIALLY NNE OF A LINE EXTENDING FROM FORT LAUDERDALE TO THE LAKE REGION ACROSS PALM BEACH COUNTY AND PORTIONS OF BROWARD. A COMBINATION OF THE COOL TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER TROUGH, PLENTY OF DEEP LAYER MOISTURE, OUTFLOW BOUNDARIES ASSOCIATED THE CONVECTION EARLIER TO THE NORTH AND THE SEA BREEZE INTERACTIONS SHOULD BE ENOUGH TO SUPPORT SOME STRONG STORMS (POSSIBLY ONE OR TWO SEVERE TSTMS) THROUGH THIS EVENING. THE LATEST SFC ANALYSIS SHOWED THE SUBTROPICAL RIDGE AXIS EXTENDING WESTWARD ACROSS THE EXTREME SRN END OF THE FL PENINSULA WITH MOSTLY LIGHT SW LOW-LEVEL FLOW CONTINUING. THE LATEST VISIBLE SATELLITE IMAGERY SHOWED THE EAST COAST SEA BREEZE BEGINNING TO PUSH INLAND OPPOSING THIS MEAN FLOW ACROSS MIAMI-DADE AND PORTIONS OF BROWARD COUNTY...WHILE REMAINING PINNED TOWARD THE COAST IN PALM BEACH. THIS SETUP SHOULD ALLOW THE CONVECTION TO BECOME ESTABLISHED ACROSS PORTIONS OF THE METRO/COASTAL LOCATIONS EXTENDING NORTH FROM FORT LAUDERDALE THROUGH THIS TIME. CONSIDERING THE RAINFALL THAT HAS ALREADY FALLEN OVER THE PAST FEW DAYS ACROSS THESE AREAS...LOCALIZED FLOODING WILL REMAIN A CONCERN THROUGH THIS EVENING OR UNTIL THIS ACTIVITY TRENDS DOWN AS WELL. SATURDAY THROUGH SUNDAY WILL BE MORE OF A TRANSITIONAL PERIOD AS THE SUBTROPICAL RIDGE BEGINS TO LIFT BACK TO THE NORTH OVER THE AREA AND THE UPPER TROUGH CURRENTLY IN PLACE BEGINS TO FILL. THIS PATTERN WILL TRANSLATE TO LIGHT EASTERLY MEAN LOW-LEVEL FLOW BETWEEN 1000- 700 MB FILLING IN ACROSS THE AREA...WHICH WILL KEEP MOST OF THE DIURNALLY INDUCED CONVECTIVE ACTIVITY THROUGH THE AFTERNOON/EVENING PERIODS TOWARD THE INLAND AND AWAY FROM THE IMMEDIATE EAST COAST METRO/COASTAL LOCATIONS BY SUNDAY. 85/AG .LONG TERM...(MONDAY-WEDNESDAY) HIGH PRESSURE WILL REMAIN OVER NORTHERN FLORIDA THROUGH THE EARLY TO MIDDLE OF NEXT WEEK. THIS WILL KEEP THE EASTERLY WIND FLOW OVER SOUTH FLORIDA THROUGH MIDDLE OF NEXT WEEK. SO THE SCATTERED POPS WILL CONTINUE OVER SOUTH FLORIDA EACH DAY NEXT WEEK...WITH THE BEST COVERAGE OVER THE INTERIOR AND WEST COAST METRO AREAS. /BNB && .AVIATION... CONVECTION IS BEGINNING TO FIRE ACROSS THE NORTHERN INTERIOR AND NEARING THE EAST COAST TERMINALS. BELIEVE CONVECTION SHOULD REMAIN POSITIONED CLOSE TO THE COASTLINE AS ANY REAL SEA BREEZE THAT DEVELOPS SHOULD NOT PENETRATE INLAND VERY FAR. KEPT VCTS FOR ALL EAST COAST SITES UNTIL 00Z. WINDS SHOULD BE LIGHT AND VARIABLE OVERNIGHT BEFORE TURNING BACK TO THE SOUTH-SOUTHEAST TOMORROW AFTERNOON. CD && .MARINE... WINDS WILL REMAIN LIGHT OUT OF THE SOUTH AND SOUTHWEST TODAY...THEN SHIFT TO THE EAST AS A RIDGE OF HIGH PRESSURE LIFTS NORTH OF THE WATERS OVER THE UPCOMING WEEKEND. LOCALLY CHOPPIER CONDITIONS CAN BE EXPECTED IN AND AROUND ANY HEAVY SHOWERS OR STORMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 90 74 88 / 40 50 30 40 FORT LAUDERDALE 76 89 77 89 / 30 50 20 40 MIAMI 75 90 77 89 / 20 40 20 30 NAPLES 73 89 73 92 / 20 40 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && AVIATION...10/CD LONG TERM....85/AG
Hazardous weather outlook, Jun 13, 12:44 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1244 PM EDT FRI JUN 13 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140445- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1244 PM EDT FRI JUN 13 2014 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE BEGINNING TO DEVELOP EARLY THIS AFTERNOON AND SHOULD CONTINUE INTO THE EARLY EVENING...ESPECIALLY ACROSS THE INTERIOR AND EAST COAST AREAS NORTH OF INTERSTATE 75. STRONG THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE AND A FEW COULD REACH SEVERE LIMITS. WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH. HAIL: SOME OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL UP TO THE SIZE OF PENNIES...BUT THERE COULD ALSO BE A FEW STORMS PRODUCE LARGE HAIL UP TO THE SIZE OF QUARTERS. FLOODING: HEAVY DOWNPOURS MAY LEAD TO LOCALIZED URBAN FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. THE MAIN CONCERNS AT THIS TIME WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES. SOME OF THE STORMS ON FRIDAY COULD BE STRONG WITH GUSTY WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 13, 3:41 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT FRI JUN 13 2014
FLZ067-068-168-132030-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND PALM BEACH COUNTY FL-
341 PM EDT FRI JUN 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COASTAL PALM BEACH
COUNTY...SOUTHERN METRO PALM BEACH COUNTY AND SOUTHEASTERN INLAND
PALM BEACH COUNTY...
* UNTIL 430 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MISSION BAY...OR 9 MILES NORTH OF CORAL
SPRINGS...MOVING EAST AT 10 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
BOCA RATON...BOYNTON BEACH...DELRAY BEACH...HIGHLAND BEACH...OCEAN
RIDGE...KINGS POINT...VILLAGE OF GOLF...MISSION BAY...LOXAHATCHEE
NWR...WHISPER WALK...HAMPTONS AT BOCA RATON...DUNES ROAD...GULF
STREAM...BRINY BREEZES...BOCA WEST...VILLAGES OF ORIOLE...BOCA
RATON EQUESTRIAN...MORIKAMI PARK...SOUTH COUNTY REGIONAL PARK AND
FAU SOUTH CAMPUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
&&
LAT...LON 2651 8005 2643 8006 2643 8007 2642 8006
2638 8007 2637 8007 2637 8013 2635 8033
2648 8037 2653 8005
TIME...MOT...LOC 1941Z 263DEG 10KT 2641 8027
AKLocal storm report, Jun 13, 3:47 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 S SAWGRASS MILLS MALL 26.12N 80.31W
06/13/2014 E1.00 INCH BROWARD FL PUBLIC
&&
EVENT NUMBER MFL1400210
SISpecial weather statement, Jun 13, 3:50 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 350 PM EDT FRI JUN 13 2014 FLZ073-132030- INLAND MIAMI-DADE COUNTY FL- 350 PM EDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN INLAND MIAMI-DADE COUNTY ... * UNTIL 430 PM EDT * AT 350 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SHARK VALLEY OBS TOWER...OR 14 MILES WEST OF HOMESTEAD GENERAL AIRPORT...MOVING EAST AT 5 MPH. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... HOMESTEAD GENERAL AIRPORT...THE REDLAND...SHARK VALLEY OBS TOWER AND EVERGLADES NATIONAL PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. && LAT...LON 2551 8083 2562 8085 2575 8063 2550 8055 TIME...MOT...LOC 1950Z 253DEG 5KT 2557 8077 AK
Local storm report, Jun 13, 4:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL DAVIE 26.09N 80.30W
06/13/2014 E1.00 INCH BROWARD FL BROADCAST MEDIA
&&
EVENT NUMBER MFL1400211
RIVERASpecial weather statement, Jun 13, 4:04 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT FRI JUN 13 2014
FLZ073-074-173-132045-
INLAND MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL MIAMI DADE COUNTY FL-
404 PM EDT FRI JUN 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL INLAND MIAMI-DADE
COUNTY...SOUTHERN METROPOLITAN MIAMI DADE AND CENTRAL COASTAL MIAMI
DADE COUNTY...
* UNTIL 445 PM EDT
* AT 403 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER THE HAMMOCKS...OR NEAR KENDALL...MOVING
SOUTHEAST AT 10 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
MIAMI...CORAL GABLES...SOUTH MIAMI...KENDALL...BLACK POINT...THE
REDLAND...PINECREST...SWEETWATER...WEST MIAMI...CUTLER BAY...
UNIVERSITY OF MIAMI...PRINCETON...ZOO MIAMI...UNIVERSITY PARK...
GLENVAR HEIGHTS...KENDALE LAKES...RICHMOND WEST...WEST KENDALL...
CORAL TERRACE AND SUNSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
&&
LAT...LON 2571 8025 2569 8025 2569 8026 2565 8027
2563 8028 2563 8029 2561 8031 2557 8030
2554 8031 2554 8032 2553 8033 2547 8034
2562 8059 2580 8049 2575 8021
TIME...MOT...LOC 2003Z 298DEG 9KT 2568 8045
AKLocal storm report, Jun 13, 4:05 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
405 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 ESE MARGATE 26.24N 80.20W
06/13/2014 E0.75 INCH BROWARD FL TRAINED SPOTTER
&&
EVENT NUMBER MFL1400212
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:36 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jun 12, 10:17 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Jun 12, 10:48 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Jun 12, 10:55 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jun 13, 2:24 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Jun 13, 2:34 PM EDT | Special Marine Warning | MFL | 26 min | |
| Jun 13, 2:37 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 23 min |
| Jun 13, 2:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Jun 13, 3:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 28 min |
| Jun 13, 3:12 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Jun 13, 3:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Jun 13, 3:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Jun 13, 3:31 PM EDT | Special Marine Warning | MFL | 29 min | |
| Jun 13, 3:41 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jun 13, 3:50 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Jun 13, 3:54 PM EDT | Special Marine Warning | MFL | 51 min | |
| Jun 13, 4:04 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Jun 13, 4:10 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Jun 13, 4:12 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 13, 4:39 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Jun 13, 4:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 13, 4:46 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Jun 13, 4:53 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Jun 13, 5:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jun 13, 5:23 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| Jun 13, 5:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Jun 13, 6:45 PM EDT | Special Weather Statement | MFL | Martin | 45 min |
| Jun 13, 6:49 PM EDT | Special Weather Statement | MFL | Glades | 41 min |
| Jun 13, 7:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 13, 7:07 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.